Alert archive / Minnesota / Snow Advisories in 2006

Snow Advisory 6, NWS Twin Cities, MN

November 9, 20065 counties in Wisconsin; 14 counties in Minnesota

NWS Twin Cities, MN issued this snow advisory at Nov 9, 2006, 8:59 PM CST for 5 counties in Wisconsin; 14 counties in Minnesota. It took effect at Nov 10, 2006, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2006, 8:59 PM CST (02:59 UTC)
In effect from
Nov 10, 2006, 12:00 AM CST
Expired
Nov 10, 2006, 12:00 PM CST
In force
12 hr
Issued by
NWS Twin Cities, MN

Counties Blue Earth County, MN, Brown County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Rice County, MN, Scott County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI

The radar

The Minneapolis radar (KMPX), 64 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2006-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2006-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -163 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1395 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-163 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMPX 100259
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
859 PM CST THU NOV 9 2006

...SNOW ADVISORY IN EFFECT LATE TONIGHT THROUGH 12 PM CST
FRIDAY...

.A LOW PRESSURE SYSTEM TRACKING OUT OF THE TEXAS PANHANDLE THIS
EVENING IS EXPECTED TO BRING AN EARLY ROUND OF WINTER WEATHER FOR
PORTIONS OF SOUTH CENTRAL AND SOUTHEAST MINNESOTA AND WEST CENTRAL
WISCONSIN LATER TONIGHT INTO FRIDAY. ALTHOUGH AN HOUR OR TWO OF
MIXED RAIN AND SNOW MAY OCCUR OVER SOUTH CENTRAL MINNESOTA BEFORE
MIDNIGHT...PRECIPITATION IS EXPECTED TO RAPIDLY CHANGE OVER TO
SNOW... AND SPREAD INTO WESTERN WISCONSIN SHORTLY BEFORE DAWN.
SNOW TOTALS OF 2 TO 4 INCHES CAN BE EXPECTED WHICH WILL LIKELY
CAUSE SOME EARLY MORNING TRAVEL HEADACHES.


MNZ069-070-074>078-082>085-091>093-101100-
/O.NEW.KMPX.SN.Y.0006.061110T0600Z-061110T1800Z/
SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...SHAKOPEE...BURNSVILLE...NEW ULM...
ST. PETER...LE SUEUR...FARIBAULT...RED WING...ST. JAMES...
MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
859 PM CST THU NOV 9 2006

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM CST FRIDAY. 

MIXED RAIN AND SNOW IS EXPECTED AROUND MIDNIGHT WHICH WILL RAPIDLY
CHANGE OVER TO ALL SNOW WITH TOTAL ACCUMULATIONS OF 2 TO 4 INCHES
BY MIDMORNING FRIDAY.  

RED WING...OWATONNA...BLUE EARTH...ALBERT LEA AND MANKATO ARE A
FEW COMMUNITIES INCLUDED IN THE SNOW ADVISORY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WIZ024>028-101100-
/O.NEW.KMPX.SN.Y.0006.061110T1000Z-061110T1800Z/
PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...RIVER FALLS...PRESCOTT...MENOMONIE...
BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...
EAU CLAIRE...ALTOONA
859 PM CST THU NOV 9 2006

...SNOW ADVISORY IN EFFECT FROM 4 AM TO 12 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 12 PM CST
FRIDAY. 

SNOW IS EXPECTED TO DEVELOP SHORTLY BEFORE DAWN FRIDAY WITH ACCUMULATIONS
OF 2 TO 4 INCHES BY EARLY FRIDAY AFTERNOON.

DURAND...PEPIN...CHIPPEWA FALLS AND EAU CLAIRE ARE A FEW
COMMUNITIES INCLUDED IN THE SNOW ADVISORY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
WET/LS
2 follow-up statements
000 
WWUS43 KMPX 100933
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
333 AM CST FRI NOV 10 2006

...SNOW AFFECTING SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN
TODAY...
.A LOW PRESSURE SYSTEM OVER OKLAHOMA WILL LIFT NORTHEAST TOWARD
WESTERN ILLINOIS BY THIS EVENING. ACCUMULATING SNOW WILL CONTINUE
ACROSS PORTIONS OF SOUTHERN MINNESOTA AND WEST CENTRAL THROUGH
ABOUT NOON IN MINNESOTA AND LATER THIS AFTERNOON IN WISCONSIN.
SNOWFALL TOTALS ARE EXPECTED TO RANGE FROM 3 TO 6 INCHES ACROSS
THE ADVISORY AREA BY LATE AFTERNOON.

WIZ025>028-101745-
/O.EXT.KMPX.SN.Y.0006.061110T1000Z-061110T2100Z/
DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...DURAND...
PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
333 AM CST FRI NOV 10 2006

...SNOW ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON.

SNOW...MODERATE TO HEAVY AT TIMES...IS EXPECTED TO CONTINUE
ACROSS THE AREA THROUGH MID AFTERNOON. SNOWFALL TOTALS WILL RANGE
FROM 3 TO 5 INCHES.

DURAND...PEPIN...CHIPPEWA FALLS AND EAU CLAIRE ARE A FEW COMMUNITIES
INCLUDED IN THE SNOW ADVISORY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MNZ069-070-074>078-082>085-091>093-101745-
/O.CON.KMPX.SN.Y.0006.000000T0000Z-061110T1800Z/
SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...SHAKOPEE...BURNSVILLE...NEW ULM...
ST. PETER...LE SUEUR...FARIBAULT...RED WING...ST. JAMES...
MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
333 AM CST FRI NOV 10 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

SNOW...HEAVY AT TIMES...WILL MOVE ACROSS SOUTH CENTRAL MINNESOTA
AND THE SOUTHERN METRO AREA THROUGH NOON. THE HEAVIER SNOW WILL
LIKELY CONTINUE TO DEVELOP ALONG AND SOUTH OF A LINE FROM NEAR 
ST JAMES...MANKATO AND HASTINGS. SNOWFALL TOTALS BY LATE MORNING
ARE EXPECTED TO RANGE FROM 3 TO 5 INCHES ACROSS MOST OF THE
ADVISORY AREA. THERE MAY BE A NARROW BAND OF AROUND 6 INCHES OF 
OF SNOW.

THERE WILL BE A RATHER SHARP CUTOFF TO THE HEAVIER SNOWFALL
TOTALS ACROSS THE SOUTHERN METRO...WITH MAINLY AN INCH OR TWO
POSSIBLE IN THE PRIOR LAKE AND BURNSVILLE AREAS. TOTALS OF 3 TO 4
INCHES ARE POSSIBLE ACROSS SOUTHERN SCOTT AND DAKOTA COUNTY...FROM
NEAR NEW MARKET AND HASTINGS.

RED WING...OWATONNA...BLUE EARTH...ALBERT LEA AND MANKATO ARE A
FEW COMMUNITIES INCLUDED IN THE SNOW ADVISORY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WIZ024-101745-
/O.CON.KMPX.SN.Y.0006.061110T1000Z-061110T1800Z/
PIERCE-
INCLUDING THE CITIES OF...RIVER FALLS...PRESCOTT
333 AM CST FRI NOV 10 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

SNOW...MODERATE TO HEAVY AT TIMES...IS EXPECTED TO CONTINUE
ACROSS WEST CENTRAL WISCONSIN THROUGH NOON. SNOW ACCUMULATIONS ARE
EXPECTED TO RANGE FROM 3 TO 5 INCHES ACROSS THE ADVISORY AREA.

RIVER FALLS AND ELLSWORTH ARE A COUPLE OF COMMUNITIES INCLUDED IN
THE SNOW ADVISORY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KMPX 101530
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
930 AM CST FRI NOV 10 2006

...SNOW AFFECTING SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN
TODAY... .A LOW PRESSURE SYSTEM OVER OKLAHOMA WILL LIFT NORTHEAST
TOWARD WESTERN ILLINOIS BY THIS EVENING. ACCUMULATING SNOW WILL
CONTINUE ACROSS PORTIONS OF SOUTHERN MINNESOTA AND WEST CENTRAL
THROUGH ABOUT NOON IN MINNESOTA AND LATER THIS AFTERNOON IN
WISCONSIN. SNOWFALL TOTALS ARE EXPECTED TO RANGE FROM 3 TO
6 INCHES ACROSS THE ADVISORY AREA BY LATE AFTERNOON...WITH BETWEEN
6 AND 10 INCHES POSSIBLE ACROSS THE WARNING AREA.

WIZ024-102100-
/O.UPG.KMPX.SN.Y.0006.000000T0000Z-061110T1800Z/
/O.NEW.KMPX.HS.W.0002.061110T1530Z-061110T2100Z/
PIERCE-
INCLUDING THE CITIES OF...RIVER FALLS...PRESCOTT
930 AM CST FRI NOV 10 2006

...HEAVY SNOW WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

SNOW...HEAVY AT TIMES WILL CONTINUE ACROSS WEST CENTRAL WISCONSIN
THROUGH EARLY AFTERNOON. SNOWFALL RATES OF 1 TO 2 INCHES PER
HOUR...TO POSSIBLY AS MUCH AS 3 INCHES PER HOUR IN ISOLATED
LOCATIONS CAN BE EXPECTED. SNOWFALL TOTALS ARE EXPECTED TO RANGE
FROM 6 TO AS MUCH AS 10 INCHES BY THIS AFTERNOON WHERE THE
HEAVIEST SNOW BANDS PERSIST. SOME RUMBLE OF THUNDER AND FLASHES OF
LIGHTNING WILL BE POSSIBLE AS WELL. VISIBILITIES WILL BE REDUCED
TO LESS THAN A QUARTER MILE AT TIMES AND ROADWAYS WILL BE SLICK
AND SNOW COVERED.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MNZ077-078-085-093-101800-
/O.UPG.KMPX.SN.Y.0006.000000T0000Z-061110T1800Z/
/O.NEW.KMPX.HS.W.0002.061110T1530Z-061110T1800Z/
RICE-GOODHUE-STEELE-FREEBORN-
INCLUDING THE CITIES OF...FARIBAULT...RED WING...OWATONNA...
ALBERT LEA
930 AM CST FRI NOV 10 2006

...HEAVY SNOW WARNING IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY.
THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

HEAVY SNOW WILL CONTINUE THROUGH LATE MORNING ACROSS PARTS OF
SOUTH CENTRAL MINNESOTA. A HEAVY BAND OF SNOW WILL CONTINUE TO
MOVE NORTHEAST ACROSS THE WARNING AREA AND BRING AS MUCH AS 2 TO 3
INCHES OF SNOW PER HOUR...ALONG WITH SOME LIGHTNING AND THUNDER.
SNOWFALL TOTALS WILL RANGE FROM 6 TO 10 INCHES BY MID DAY BEFORE
SNOW TAPERS TO FLURRIES THIS AFTERNOON.

VISIBILITIES WILL BE LESS THAN A QUARTER MILE AT TIMES AND
ROADWAYS WILL BE SLICK AND SNOW COVERED. 

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

WIZ025>028-102100-
/O.UPG.KMPX.SN.Y.0006.000000T0000Z-061110T2100Z/
/O.NEW.KMPX.HS.W.0002.061110T1530Z-061110T2100Z/
DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...DURAND...
PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
930 AM CST FRI NOV 10 2006

...HEAVY SNOW WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

SNOW...HEAVY AT TIMES WILL CONTINUE ACROSS WEST CENTRAL WISCONSIN
THROUGH EARLY AFTERNOON. SNOWFALL RATES OF 1 TO 2 INCHES PER
HOUR...TO POSSIBLY AS MUCH AS 3 INCHES PER HOUR IN ISOLATED
LOCATIONS. SNOWFALL TOTALS ARE EXPECTED TO RANGE FROM 6 TO AS
MUCH AS 10 INCHES BY THIS AFTERNOON WHERE THE HEAVIEST SNOW BANDS
PERSIST. SOME RUMBLE OF THUNDER AND FLASHES OF LIGHTNING WILL BE
POSSIBLE AS WELL. VISIBILITIES WILL BE REDUCED TO LESS THAN A
QUARTER MILE AT TIMES AND ROADWAYS WILL BE SLICK AND SNOW COVERED.


A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MNZ069-070-074>076-082>084-091-092-101800-
/O.CON.KMPX.SN.Y.0006.000000T0000Z-061110T1800Z/
SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-WASECA-
MARTIN-FARIBAULT-
INCLUDING THE CITIES OF...SHAKOPEE...BURNSVILLE...NEW ULM...
ST. PETER...LE SUEUR...ST. JAMES...MANKATO...WASECA...FAIRMONT...
BLUE EARTH
930 AM CST FRI NOV 10 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

SNOW...HEAVY AT TIMES...WILL MOVE ACROSS SOUTH CENTRAL MINNESOTA
AND THE SOUTHERN METRO AREA THROUGH NOON. THE HEAVIER SNOW WILL
LIKELY CONTINUE TO DEVELOP ALONG AND SOUTH OF A LINE FROM NEAR ST
JAMES...MANKATO AND HASTINGS. SNOWFALL TOTALS BY LATE MORNING ARE
EXPECTED TO RANGE FROM 3 TO 5 INCHES ACROSS MOST OF THE ADVISORY
AREA. THERE MAY BE A NARROW BAND OF AROUND 6 INCHES OF OF SNOW.

THERE WILL BE A RATHER SHARP CUTOFF TO THE HEAVIER SNOWFALL
TOTALS ACROSS THE SOUTHERN METRO...WITH MAINLY AN INCH OR TWO
POSSIBLE IN THE PRIOR LAKE AND BURNSVILLE AREAS. TOTALS OF 3 TO
4 INCHES ARE POSSIBLE ACROSS SOUTHERN SCOTT AND DAKOTA COUNTY...
FROM NEAR NEW MARKET AND HASTINGS.

RED WING...OWATONNA...BLUE EARTH...ALBERT LEA AND MANKATO ARE A
FEW COMMUNITIES INCLUDED IN THE SNOW ADVISORY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MDB/RAH

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this snow advisory went out at Nov 9, 3:34 PM CST, 5 hours 25 minutes earlier.

Area forecast discussion, Nov 9, 3:34 PM CST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
334 PM CST THU NOV 9 2006

.DISCUSSION...
VERY INTERESTING FORECAST THE NEXT 24 HOURS AS LOW PRESSURE OVER
OKLAHOMA MOVES NORTHEAST TO OHIO. 12Z NAM AND GFS ARE ACTUALLY
VERY SIMILAR IN THE TIMING OF THE SURFACE/UPPER AIR FEATURES
THROUGH FRIDAY EVENING. HOWEVER...THE LAYER MOISTURE IS MUCH
GREATER ON THE GFS. BOTH MODELS DEVELOP FULL WIND FRONTOGENESIS ACROSS
CENTRAL AND SOUTHERN MN TONIGHT. THE FWF THEN INTENSIFIES INTO AN ARC
SHAPED BAND OVER THE SE CWA FRIDAY MORNING. THE BAND THEN MOVES
EAST OF THE CWA BY 18Z. -FN VECTOR DIVERGENCE WOULD SUPPORT A
STRONG BANDED PRECIPITATION EVENT JUST OUTSIDE OF OUR CWA ON
FRIDAY. THE 12Z NAM SEEMED TOO DEFICIENT IN QPF GIVEN THE FORCING
SEEN WHILE THE GFS LOOKS WAY OVERDONE. ANOTHER PROBLEM IS THE
NORTHERLY FLOW IN THE LOW LEVELS WITH SURFACE DEW POINTS IN THE
LOWER TO MIDDLE 20S. THE DRY NORTHERLY FLOW IS NOT GOING TO CHANGE
AND THIS SHOULD TEMPER THE WET QPF FROM THE GFS. 09Z SREF SUGGESTS
ABOUT A QUARTER OF AN INCH OF QPF FROM THE TWIN CITIES ON EAST AND
SOUTH LATE TONIGHT AND FRIDAY. THIS DOESNT SEEM RIGHT LOOKING AT
THE LAYER FWF AND -FN VECTOR DIVERGENCE AND THE DRY AIR DOWN LOW.
IN THE END...KEPT PRECIPITATION AMOUNTS ABOUT AS PREVIOUSLY
FORECAST WITH A TENTH TO TWO TENTHS TOTAL TONIGHT THROUGH FRIDAY
ALONG AND EAST OF A LINE FROM FAIRMONT THROUGH RED WING TO
STANLEY. HENCE...WILL STICK WITH AROUND 2 INCHES OF SNOW THROUGH
FRIDAY AFTERNOON FROM ALBERT LEA TO EAU CLAIRE WITH LESSER AMOUNTS
TO THE NORTH AND WEST. HIGH PRESSURE BUILDS IN QUICKLY FRIDAY
NIGHT WITH CLEARING AND TEMPERATURES DROPPING INTO THE TEENS. NEXT
PRECIPITATION EVENT STILL SET TO SPREAD INTO THE CWA ON SUNDAY.
RAISED POPS A LITTLE AS TIMING/FORCING LOOK PRETTY GOOD. LATER
SHIFTS MAY HAVE TO RAISE EVEN MORE. COBB PRECIPITATION TYPE SHOWS
SNOW CHANGING TO RAIN WITH IT BEING A WAA CASE. A RETURN TO DRY
WEATHER ON MONDAY.

THE TUESDAY THROUGH THURSDAY PERIOD HAS HIGH UNCERTAINTY. THE 12Z GFS
SOLUTION LOOKS UNREASONABLE WITH A 500MB LOW CUTTING OFF JUST
SOUTH OF HERE. WE HAVE SEEN THIS FORECAST SEVERAL TIMES THIS FALL. THE
12Z ECMWF WOULD FAVOR THE 500MB LOW NEAR LAKE WINNIPEG. USED HPC
GUIDANCE HEAVILY WHICH WAS A BLEND OF THE GFS ENSEMBLE AND THE
ECMWF. THIS FAVORS SMALL CHANCES FOR PRECIPITATION IN THE TUESDAY
AND WEDNESDAY PERIODS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

RAH
Hazardous weather outlook, Nov 9, 4:39 AM CST, 16 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
439 AM CST THU NOV 9 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
101045-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
439 AM CST THU NOV 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A MIX OF LIGHT RAIN AND SNOW WILL OVER SPREAD SOUTHERN AND CENTRAL
MINNESOTA TONIGHT REACHING WESTERN WISCONSIN BEFORE DAYBREAK.
AS TEMPERATURES FALL...LATE TONIGHT MOST OF THE PRECIPITATION WILL
CHANGE TO SNOW

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE AREA OF LOW PRESSURE BRINGING THIS PRECIPITATION WILL LIFT OUT OF
OKLAHOMA FRIDAY MORNING ARRIVING IN INDIANA BY FRIDAY EVENING.
SNOW WILL TAPER OFF IN MOST OF MINNESOTA BY NOON BUT WILL CONTINUE
IN WESTERN WISCONSIN INTO THE AFTERNOON. SNOW TOTALS MAY REACH
AROUND 3 INCHES IN PLACES SUCH AS EAU CLAIRE..CHIPPEWA FALLS...
DURAND...AND ALBERT LEA. AS MUCH AS INCH COULD ACCUMULATE FROM
FAIRMONT THROUGH MANKATO AND SOUTHERN TWIN CITIES METRO TOWARD
LADYSMITH...WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 9:30 AM CSTHeavy Snow WarningMPXChippewa, Dunn, Eau Claire, Pepin, Pierce6 hr

Nearby

Snow Advisories in Minnesota, 2006Snow Advisories in Wisconsin, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.